Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 94, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 10, 2018, 4:33 PM EDT for Morgan County, Perry County, Ohio. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2018, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 10, 2018, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:45 PM EDT | TSTM WND DMG | Somerset, OH | TREES REPORTED DOWN EAST AND WEST OF SOMERSET ALONG US 22. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WUUS51 KRLX 102033
SVRRLX
OHC115-127-102115-
/O.NEW.KRLX.SV.W.0094.180810T2033Z-180810T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
433 PM EDT FRI AUG 10 2018
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Perry County in southeastern Ohio...
Northwestern Morgan County in southeastern Ohio...
* Until 515 PM EDT.
* At 433 PM EDT, a severe thunderstorm was located near Somerset,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City, New Straitsville and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3977 8200 3956 8221 3956 8226 3957 8227
3959 8226 3959 8229 3966 8238 3974 8236
3974 8241 3983 8240 3984 8245 3992 8237
TIME...MOT...LOC 2033Z 299DEG 13KT 3985 8231
HAIL...<.75IN
WIND...60MPH
$$
252 follow-up statements
986
WWUS51 KRLX 102053
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
453 PM EDT FRI AUG 10 2018
OHC115-127-102115-
/O.CON.KRLX.SV.W.0094.000000T0000Z-180810T2115Z/
Perry OH-Morgan OH-
453 PM EDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PERRY AND NORTHWESTERN MORGAN COUNTIES...
At 453 PM EDT, a severe thunderstorm was located near Perry State
Forest, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City and New Straitsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3989 8217 3982 8217 3982 8208 3977 8208
3977 8200 3956 8221 3956 8226 3957 8227
3959 8226 3959 8229 3966 8238 3974 8236
3974 8241 3981 8240 3986 8229
TIME...MOT...LOC 2053Z 299DEG 13KT 3981 8223
HAIL...<.75IN
WIND...60MPH
$$
25203
WWUS51 KRLX 102112
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
512 PM EDT FRI AUG 10 2018
OHC115-127-102121-
/O.EXP.KRLX.SV.W.0094.000000T0000Z-180810T2115Z/
Perry OH-Morgan OH-
512 PM EDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR PERRY AND NORTHWESTERN MORGAN
COUNTIES WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
winds of 30 to 40 mph are still possible with this thunderstorm.
LAT...LON 3989 8217 3982 8217 3982 8208 3977 8208
3977 8200 3956 8221 3956 8226 3957 8227
3959 8226 3959 8229 3966 8238 3974 8236
3974 8241 3981 8240 3986 8229
TIME...MOT...LOC 2111Z 299DEG 13KT 3978 8216
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:35 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 10, 2:35 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Charleston WV 235 PM EDT Fri Aug 10 2018 .SYNOPSIS... Mid level disturbance may lead to a few showers and storms today and tonight. A deep closed low pressure system approaches from the north Saturday and Sunday. && .NEAR TERM /THROUGH SATURDAY/... As of 230 PM Friday... Two upper level shortwaves, one across the north producing showers and storms, the second one across the KY/WV border producing stratiform pcpn with no thunder. These conditions will increase in intensity and coverage this afternoon and evening, and begin to decay later tonight. Therefore, it should be relatively dry tonight, with additional convection firing up Saturday. Despite of increasing low level moisture, and weak BL winds, expect plenty of clouds tonight, that could prevent dense fog formation, except at EKN, CRW, and areas with antecedent rainfall. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 210 PM Friday... Unsettled weather continues across the region on Sunday as upper trough/low develops across the region. Rounds of showers and thunderstorms, some heavy at times are possible, particularly across eastern WV zones. The low will continue to linger across the area for the remainder of the short term period, with rounds of showers and thunderstorms, particularly during daytime heating hours, and daytime temperatures near to or slightly below normal for this time of year. Went with a blend between the bias corrected SREF and NBM for temperatures through the period. Basically, couple degrees warmer than normal tonight per cloudiness expected, and near normal for highs on Saturday afternoon. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 210 PM Friday... Upper low will get kicked off to the east by mid week as an upper shortwave trough approaches from the west. Brief ridging late Tuesday through Wednesday is expected to provide a brief dry and warmer spell, but active weather returns once again towards the end of the work week as aforementioned shortwave moves into the area. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 155 PM Friday... Water vapor satellite images and nearby soundings suggest plenty of dry air at the mid to lower levels, while upper level clouds move across through tonight. Models suggest increasing low level moisture, and two shortwaves, one across the extreme southern sections, the second across the northwest sections. These features will bring the forcing necessary to develop numerous showers and few storms mainly across the south. Models are overestimating pcpn activity early this afternoon across the northwest quadrant. However, radar imagery is starting to detect very isolated light showers there. Expect these showers or storms to increase in coverage and intensity this afternoon and evening. Brief periods of IFR conditions possible along strong showers or storms through around sunset. VFR conditions should prevail after pcpn activity diminishes in coverage and intensity later this evening. Abundant cloudiness could prevent widespread dense fog formation despite of weak boundary layer winds and available low level moisture. Coded dense fog at EKN and CRW for now, but timing and intensity will need to be reviewed. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Precipitation may occur faster than expected. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H L L HTS CONSISTENCY H H H H H H H H H H L L BKW CONSISTENCY H H H H H H H H H H L L EKN CONSISTENCY H H H H H H H H M L L L PKB CONSISTENCY H H H H H H H H H H M L CKB CONSISTENCY H H H H H H H H H H M L AFTER 18Z SATURDAY... IFR possible in scattered storms this weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/SL NEAR TERM...ARJ SHORT TERM...SL LONG TERM...SL AVIATION...ARJ
Hazardous weather outlook, Aug 10, 4:20 AM EDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 420 AM EDT Fri Aug 10 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-110830- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 420 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. Chances of showers and thunderstorms will exist today and tonight. While the probability of widespread hazardous weather is low, a few storms may briefly produce moderate to heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. Near daily chances of showers and thunderstorms will exist. While the probability of widespread hazardous weather will still remain low, a few storms may briefly produce moderate to heavy rainfall at times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.